ISSN: 2640-7612 Medical Group

Open Journal of Pediatrics and Child Health  Open Access

    Abstract

    Open Access Case Report Article ID: OJPCH-2-107

    Unexpected Anaphylaxis Reaction to Intravenous Methylprednisolone

    Carlos Alberto Sanchez Salguero* and Alvaro Isidro Sanchez Chacon

    Despite the widespread use of corticosteroids in children, hypersensitivity reactions tocorticosteroids are  rarely. However, life-threatening reactions have been described, and clinicians should be aware of the risk posted by potential allergy to corticosteroid. Parenteral administration of such corticosteroids as methylprednisolone and hydrocortisone is more commonly associated with severe hypersensitivity reactions than other routes. A close and detailed evaluation is required to confirm the presence of a true hypersensitivity reaction to the suspected drug, and a challenge test with a different steroid must be performed in order to offer a safe alternative for further treatments. We report the case of a 14-year-old boy with an adverse reaction caused by methylprednisolone. 

    Keywords: Corticosteroids; Methylprednisolone; Hypersensitivity; Anaphylaxis

    Published on: May 18, 2016 Pages: 4-5

    Full Text PDF Full Text HTML DOI: 10.17352/pjpt.000007 CrossMark

    Global Views

    Case Reports

    Peertechz Tweets

    Pinterest on OJPCH